MAUDE Adverse Event Report: PROFOUND MEDICAL INC TULSA-PRO SYSTEM; High intensity ultrasound system for prostate tissue ablation

PROFOUND MEDICAL INC TULSA-PRO SYSTEM; High intensity ultrasound system for prostate tissue ablation
Model Number 109171
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Perforation (2001)
Date of Event 02/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mdr-fda-3500a form was submitted to fda within the required 30 days in paper format through mail.We were following a conflicting fda guidance that specify that medical devices fda-3500a form should be send by mail to fda.The fda rejected the paper form and recomended that we should re-submit the fda 3500a form electronically through esubmitter.Since this is our first electronic report, it was delayed due to signup process.
 
Event or Problem Description
On (b)(6) 2023, patient underwent a prostate ablation procedure with the tulsa-pro transurethral ultrasound ablation system.The procedure involves insertion of an endorectat cooling device (ecd) for passive cooling of the rectum during the ablation procedure.The treating urologist reported that during device insertion, initial imaging revealed that the ecd was not properly inserted and an adjustment was required to insert the device further inwards.The urologist reported that she felt resistance during the insertion but eventually was capable to push the device further inside the body.Subsequent mr images, showed the proper placement of the ecd and the team proceeded with the ultrasound treatment of the prostate with no unusual issues related to rectal cooling.The following day ((b)(6) 2023), patient reported pain in his stomach.Follow-up ct images revealed rectal perforation beyond the treatment area where the ecd tip ends.The radiologist suspects that this perforation has happened due to the mechanical damage done by the excessive insertion of the ecd.Radiologist mentioned that the patient had previous prostate radiation therapy and therefore his rectal tissue could be vulnerable and unstable.The patient received additional surgical intervention of protective stoma and vac (vacuum-assisted closure) on the hole in the rectal wall, which resulted in prolonged hospitalization.

Brand Name
TULSA-PRO SYSTEM
Common Device Name
High intensity ultrasound system for prostate tissue ablation
Manufacturer (Section D)
PROFOUND MEDICAL INC
2400 skymark avenue unit#6
mississauga, ontario L4W 5 K5
CA  L4W 5K5
Manufacturer (Section G)
PROFOUND MEDICAL INC
2400 skymark avenue unit#6
mississauga, ontario L4W 5 K5
CA   L4W 5K5
Manufacturer Contact
nicole baker
2400 skymark avenue unit#6
mississauga, ontario L4W 5-K5
CA   L4W 5K5
MDR Report Key17101694
Report Number3012604011-2023-00001
Device Sequence Number13948972
Product Code PLP
UDI-Device Identifier07540281001370
UDI-Public(01)07540281001370(10)JD10140(11)220502(17)250502
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K211858
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/02/2025
Device Model Number109171
Device Catalogue Number109171
Device Lot NumberJD10140
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Initial Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age79 YR
Patient SexMale
Patient Weight94 KG
Patient EthnicityNon Hispanic
Patient RaceWhite